Hail, Wapello
- When
- June 27, 10:55 AM CST
- Where
- Wapello County, 4.9 mi SSE of Agency
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -92.320
A cold front moved south across the state during the early morning hours of the 27th. S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
A cold front moved south across the state during the early morning hours of the 27th. The front stalled in southern Iowa as it began to interact with a closed upper low over the south central U.S. The atmosphere became moderately unstable as surface temperatures warmed to around 90, with dew point temperatures in the low 70s. The lifted index fell to around -6 C. with 2500 to 3500 J/kg of CAPE. A line of thunderstorms developed behind the front. The produced heavy rain and some hail, but with the freezing level between 14,000 and 15,000 feet. One report of nickel size hail was received from Wapello County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 27, 7:05 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR TAFS NATIONAL WEATHER SERVICE DES MOINES IA 805 AM CDT WED JUN 27 2007 .DISCUSSION... THE MAIN FORECAST ISSUE TODAY WILL BE SHOWER AND THUNDERSTORM CHANCES ALONG AND SOUTH OF A SLOW MOVING FRONT ACROSS THE CWA. FRONTAL POSITION AT 09Z JUST SOUTH OF A MASON CITY TO DENISON LINE. SCATTERED SHOWERS AND THUNDERSTORMS STARTING TO POP UP ALONG AND AHEAD OF THE FRONT THOUGH THEY ARE FAR FROM SEVERE WITH THE FREEZING LEVEL ABOVE 16K FT. THE FRONT IS PROGGED TO SLOWLY PUSH ACROSS THE CWA TODAY. THE BEST CAPES WL BRUSH THE FAR SE CWA LATER THIS MORNING AND SHEAR IS ALMOST NON EXISTENT IN VERY WEAK FLOW THROUGH A GREAT DEPTH OF THE ATMOSPHERE. THUS THE FORECAST WILL HAVE SCT TSRA MENTIONED FOR TODAY THOUGH THE HWO WILL NOT HIGHLIGHT A SEVERE THREAT. DUE TO THE SLOW MOVEMENT OF STORMS AND THE FRONT WE WILL MENTION HEAVY RAINFALL...ESPECIALLY IN THE FAR SE WHERE DEWPOINTS ARE INTO THE LOWER 70S. FOR TONIGHT...THE FRONT IS PROGGED OUT OF THE CWA HOWEVER...THE MODELS WANT TO BRING THE OKLAHOMA LOW UP AND ACROSS NORTHERN MISSOURI WHICH SHOULD ENHANCE SHOWER AND THUNDERSTORM POTENTIAL THIS EVENING. THE BULK OF THE ACTIVITY SHOULD REMAIN IN MISSOURI HOWEVER...SOME ACTIVITY COULD BLEED INTO FAR SE CWA SO I LEFT A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING OVER THE SOUTHERN TIER OR TWO OF COUNTIES. DAY SHIFT WILL BE ADVISED TO WATCH THIS AREA FOR A POSSIBLE INCREASE IN POPS. HIGH PRESSURE BUILD IN FOR THURSDAY THROUGH DAY 5 WITH DRY AND PLEASANT WEATHER FORECAST. TWEAKED TEMPS LATE IN THE PERIOD AS MORE MOISTURE PUSHES BACK INTO THE CWA AND THE FLOW BECOMES GRADUALLY MORE SOUTHERLY. NO CHANGES MADE BEYOND DAY 5. && .AVIATION 27/12Z... COLD FRONT CENTRAL IOWA MOVING SOUTHEAST. CHANCES FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AFT 18Z. CEILINGS AROUND 4000 FEET. CLEAR AFTER 8 PM. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...FAB SHORT TERM AVIATION...FORSTER/66/50/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 511 AM CDT WED JUN 27 2007 IAZ017-025>028-034>039-044>050-057>062-070>075-081>086-092>097- 281015- CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 511 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY NORTHWEST OF A MASON CITY TO SAC CITY LINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ004>007-015-016-023-024-033-281015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- HUMBOLDT-SAC- 511 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTHEAST OF A MASON CITY TO SAC CITY LINE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. SEVERE WEATHER DOES NOT APPEAR LIKELY BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT RAINFALL REPORTS WOULD BE APPRECIATED. FAB
The Des Moines radar (KDMX), 148 km away, was scanning. The volume nearest the first event began at 16:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29678.